Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2000, 8:00 PM CDT for Schleicher County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2000, 8:00 PM CDT (01:00 UTC)
- Expired
- Apr 27, 2000, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 51 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WUUS54 KSJT 280100 SVRSJT TXC413-280200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 800 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHLEICHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 900 PM CDT * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL SCHLEICHER COUNTY...OR ABOUT 11 MILES NORTHEAST OF ELDORADO...MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS 22 MILES NORTHWEST OF ELDORADO AND WILL MOVE INTO NORTHWEST SCHLEICHER COUNTY BY 815 PM. THIS STORM WAS ALSO MOVING SOUTHEAST AT 15 MPH. LAT...LON 3107 10043 3099 10062 3072 10038 3076 10016 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:35 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 27, 7:35 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SAN ANGELO TX 735 PM CDT THU APR 27 2000 SLOW MOVING THUNDERSTORMS CONTINUE OVER THE NORTHERN EDWARDS PLATEAU AND NW HILL COUNTRY...AHEAD OF A SLOW MOVING COLD FRONT. NUMEROUS REPORTS OF LARGE HAIL AND SOME FLOODING HAVE BEEN RECEIVED. EXPECT STORMS TO GRADUALLY DECREASE IN INTENSITY TOWARD LATE EVENING...AS LOW LEVEL INSTABILITY DECREASES. WILL UPDATE ZFP TO ACCOUNT FOR CON[VECTIVE TRENDS. 14
In the hours before
Special weather statement, Apr 27, 2:27 PM CDT, 5 hours 33 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271345- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 227 PM CDT THU APR 27 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 THROUGH LATE EVENING... A COLD FRONT OVER THE BIG COUNTRY AT MID AFTERNOON WILL MOVE SOUTH TO THE CONCHO VALLEY AND HEARTLAND BY EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE COLD FRONT LATE THIS AFTERNOON...AS THE COLD FRONT INTERACTS WITH A MOIST AND UNSTABLE AIRMASS. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. THE THREAT OF SEVERE THUNDERSTORMS WILL DIMINISH BY LATE EVENING. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14c N
Local storm report, Apr 27, 7:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CDT THU APR 27 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 12 N ELDORADO TX 0.75 INCH HAIL
04/27/00 SCHLEICHER DIME HAIL
0703 PM 10 S MENARD TX 1.00 INCH HAIL
04/27/00 MENARD QUARTER HAIL
0706 PM 10 S MENARD TX 0.75 INCH HAIL
04/27/00 MENARD DIME HAIL
0730 PM 15 N ELDORADO TX 0.75 INCH HAIL
04/27/00 SCHLEICHER DIME HAIL
0740 PM 11 SW MERTZON TX 1.00 INCH HAIL
04/27/00 IRION QUARTER HAILThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 66 min |
| Apr 27, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 62 min |
| Apr 27, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 56 min |
| Apr 27, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.